Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 18, 2012, 2:25 PM CDT for Wilson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 18, 2012, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WWUS84 KOHX 181925
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED JUL 18 2012
TNZ028-182015-
WILSON-
225 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST
AT 5 MPH.
THIS STORM WILL BE NEAR...
WATERTOWN BY 315 PM CDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3612 8607 3604 8605 3596 8620 3597 8622
3596 8625 3597 8625 3597 8630 3598 8631
3618 8642 3627 8623
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:27 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 18, 12:27 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1227 PM CDT WED JUL 18 2012 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... LATEST RADAR IMAGERY SHOWS SCATTERED SHRA/TSRA DEVELOPING ACROSS MUCH OF THE CWA. MORNING HRRR RUNS SHOW CONTINUED AND FAIRLY WIDESPREAD CONVECTION THROUGH THE AFTERNOON/EARLY EVENING...AND WILL MENTION VCTS AT ALL AIRPORTS WITH TEMPO TSRA AT CSV. AMENDMENTS TO TAFS WILL BE POSSIBLE IF DIRECT TS IMPACTS APPEAR MORE LIKELY AT CKV/BNA. CONVECTION EXPECTED TO GENERALLY DISSIPATE AFTER 02Z WITH GRADUAL CLEARING AFTERWARDS...BUT ISOLATED ACTIVITY MAY CONTINUE THROUGH THE NIGHT AS AIRMASS WILL REMAIN HIGHLY MOIST/UNSTABLE. PATCHY FOG WITH MVFR/IFR VIS EXPECTED AT CSV OVERNIGHT. LIGHT WEST TO SOUTHWEST WINDS ANTICIPATED THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1002 AM CDT WED JUL 18 2012/ UPDATE... DOING A QUICK MORNING UPDATE TO ADJUST HIGH TEMPS GIVEN THAT MORNING TEMPS ARE OFF TO A HIGHER START THAN GRIDS REFLECTED. HOWEVER AFTERNOON SCATTERED CONVECTION AND INCREASED CLOUD COVER WILL HAVE SOME AFFECT ON TEMPS SO ONLY BUMPED UP A DEGREE OR TWO. OTHERWISE HAVE SLIGHT CHC WORDING THROUGH THE MORNING WITH SCT CONVECTION THIS AFTERNOON. PREV DISCUSSION... /ISSUED 542 AM CDT WED JUL 18 2012/ AVIATION 12Z DISCUSSION... WEAK UPPER TROUGHING ACROSS THE SOUTHEASTERN U.S. WILL COMBINE WITH HUMID CONDITIONS TO WARRANT A CONTINUATION OF ISOL TO SCT CONVECTION THROUGH THE TAF PD. OTW...CIGS BELOW 3KFT NOT EXPECTED. VSBYS WILL REDUCE DOWN TO THE 3-5SM LEVEL GENERALLY AFT 07Z. DISCUSSION... UPPER HIGHS CONTINUE TO SLOWLY BREAKDOWN AS WEAK TROUGH AXIS/ IMPULSE PASS NORTH. THIS HAS ALLOWED DEEPER MOISTURE ADVECTION TO CONTINUE ALTHOUGH CURRENTLY LOW-LEVEL MOISTURE MODEST. WEAK SHEAR JUST EAST HELPING TO FIRE ISO STORMS VERY NEAR THE PLATEAU. MOISTURE WILL CONTINUE TO DEEPEN SOME TODAY AHEAD OF GOOD IMPULSE/ VERY WEAK TROUGH WORKING DOWN TOWARD 00Z. WEAK CAP CURRENTLY EXISTS BUT WILL LIKELY BREAK PER-18Z. BY THEN...THERMODYNAMIC PARAMETERS WELL RAMPED UP THUS EXPECT SCT CONVECTION TO START FAIRLY EARLY TODAY. CENTER OF ML/UL HIGHS RETROGRADE BACK INTO THE PLAINS TONIGHT AND HOLD THERE INTO LATER FRIDAY. THIS WILL ALLOW INITIAL WEAK TROUGHS TO SETTLE OVER THE EASTERN US TONIGHT...BECOMING SHARPER THURSDAY THROUGH MUCH OF FRIDAY. AMPLE MOISTURE/ENHANCED VERTICAL MOTION AND PRESENCE OF FRONTAL BOUNDARY BY EARLY FRIDAY SETTING THE AREA UP FOR PRETTY ACTIVE WX TO END THE WORK WEEK. STEEPENED LAPSE RATE/STRONGER INSTABILITY ALSO LIKELY TO PRODUCE ISO STRONG- SEVERE STORMS...ESPECIALLY THURSDAY/THURSDAY NIGHT AS FRONTAL BOUNDARY DROPS INTO THE TN VALLEY. FRIDAY NIGHT ML/UL TROUGH PUSHES JUST EAST...SETTING FRONTAL BOUNDARY/DEEP MOISTURE JUST SOUTH. UPPER RIDGE AXIS AT THIS POINT SETTLES OVER THE OH VALLEY. THIS WILL BRING A DRY WEEKEND FOR MOST ACROSS THE MID-STATE BUT THE AREA RETURNS TO A MORE DIURNAL STORM PATTERN EARLY-MID NEXT WEEK AS MOISTURE CREEPS BACK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
Hazardous weather outlook, Jul 18, 5:13 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED JUL 18 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME STORMS WILL POSSIBLY BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIST THURSDAY AND FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP BOTH DAYS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jul 18, 11:04 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT WED JUL 18 2012
TNZ066-181645-
CUMBERLAND-
1104 AM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY...
AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAIRFIELD GLADE...OR 12
MILES WEST OF WARTBURG...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3584 8474 3582 8478 3607 8500 3614 8487
3610 8483 3610 8482 3609 8480 3606 8478
3599 8471 3591 8467
SHAMBURGERSpecial weather statement, Jul 18, 12:29 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT WED JUL 18 2012
TNZ064-181815-
DE KALB-
1229 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SMITHVILLE...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM WILL BE NEAR...
SMITHVILLE BY 115 PM CDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8587 3610 8586 3590 8569 3584 8583
3584 8588 3597 8602 3601 8604 3603 8603
3605 8605 3607 8605 3611 8594 3610 8592
3612 8590
SHAMBURGERSpecial weather statement, Jul 18, 1:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT WED JUL 18 2012
TNZ075-077-181930-
BEDFORD-COFFEE-
140 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING SOUTHEAST AT 15 MPH.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3552 8660 3563 8643 3543 8612 3533 8626
3534 8626 3535 8625 3538 8628 3540 8626
3541 8628 3538 8632 3536 8633 3535 8639
3532 8644
11Special weather statement, Jul 18, 2:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CDT WED JUL 18 2012
TNZ077-079-182000-
COFFEE-GRUNDY-
202 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANCHESTER...MOVING
SOUTHEAST AT 5 MPH.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3523 8581 3522 8588 3529 8594 3531 8600
3534 8604 3535 8613 3542 8618 3553 8600
3530 8563 3528 8570 3524 8569 3521 8574
3521 8577
SHAMBURGERSpecial weather statement, Jul 18, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED JUL 18 2012
TNZ028-182015-
WILSON-
225 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST
AT 5 MPH.
THIS STORM WILL BE NEAR...
WATERTOWN BY 315 PM CDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3612 8607 3604 8605 3596 8620 3597 8622
3596 8625 3597 8625 3597 8630 3598 8631
3618 8642 3627 8623
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:04 AM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jul 18, 11:27 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Jul 18, 11:54 AM CDT | Areal Flood Advisory | OHX | Cumberland | 111 min |
| Jul 18, 12:29 PM CDT | Special Weather Statement | OHX | DeKalb | 46 min |
| Jul 18, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 39 min |
| Jul 18, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Jul 18, 1:40 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Jul 18, 1:59 PM CDT | Areal Flood Advisory | OHX | Coffee | 2 hr |
| Jul 18, 2:02 PM CDT | Special Weather Statement | OHX | Grundy | 58 min |
| Jul 18, 2:29 PM CDT | Special Weather Statement | OHX | Overton | 61 min |
| Jul 18, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 31 min |
| Jul 18, 3:27 PM CDT | Special Weather Statement | OHX | Putnam | 48 min |
| Jul 18, 3:37 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jul 18, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jul 18, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 27 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 31 min |
| Jul 18, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 28 min |
| Jul 18, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Houston, Montgomery, Robertson, Stewart | 34 min |
| Jul 18, 4:50 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 18, 4:56 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 18, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 36 min |
| Jul 18, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 32 min |
| Jul 18, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 16 min |
| Jul 18, 5:51 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Jul 18, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 34 min |
| Jul 18, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 30 min |
| Jul 18, 6:29 PM CDT | Special Weather Statement | OHX | Benton, Hickman, Humphreys | 31 min |
| Jul 18, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 18, 6:49 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.